MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G53693
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported, the proximal end of a stent from a universa soft stent set was broken.A new stent was used to complete the procedure.The stent was found broken after been removed from its package.It was reported that no additional procedures or adverse effects resulted due to this event.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, specifications, the instructions for use, and quality control data.One opened package containing a universa soft stent was returned for investigation.A visual examination confirmed the stent, stent positioner, and wire guide were returned in a prior to use condition.No damage observed on the positioner.The tether was not returned with the stent.A tear is confirmed on the stent¿s proximal coil.Closer examination revealed the tear originated at the last side port measuring 1cm long.Tear continues through end of the coil end.No other damage was found on the stent.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of manufacturing procedures found that current controls for manufacturing and quality control are in place to assure functionality and device integrity prior to shipping.The evidence from the complaint file, device history record, complaint history, quality control documents and complaint device indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions the tether should be removed if the stent is to remain indwelling longer than 14 days.The stent was returned without the tether.The instructions for use supplied with the stent set state "the tether should be removed if the stent is to remain indwelling longer than 14 days." the stent was observed to be torn.The tear was from the last side port on the proximal coil through to the tip of the stent.The tether is attached through the last sideport on the proximal coil of the stent.It was reported the damage was observed when removing the product from the packaging.The location of the damage on the stent would suggest it's related to the tether removal, however it was reported that the stent was noted to be damaged when removed from the packaging.Cook was unable to rule out shipping, manufacturing or usage as possible contributing factors to the complaint.Cook has concluded the cause of the complaint could not be established.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.The appropriate personnel will be notified and cook will continue to monitor for similar complaints.
 
Event or Problem Description
It was initially reported, a universa soft ureteral stent was found to broken on the proximal end after it had been removed from its package.The issue with this device was discovered prior to making contact with the patient and it was not used.A new stent was opened to complete the procedure.The device was returned 06aug2020 and it was discovered the stent was torn.It was reported that no additional procedures or adverse effects resulted due to this event.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10420176
Report Number1820334-2020-01505
Device Sequence Number11498875
Product Code FAD
UDI-Device Identifier00827002536937
UDI-Public(01)00827002536937(17)220422(10)NS9686672
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/22/2022
Device Model NumberG53693
Device Catalogue NumberUS-626
Device Lot NumberNS9686672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1